MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient information: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: head of cardiac technology.G4: pma/510(k): k130280.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Manufacturing record and the shipping inspection record of the actual sample no anomaly was found in them.Past complaint file of the involved product code and lot number no other similar issue has been reported.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user reported that air bubbles keep forming on the fx05, indicating a problem with the membrane.The membrane should be checked for leaks because air can penetrate the oxygenator.The procedure outcome was not reported.There was no patient involved.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Investigation of the actual sample visual inspection of the actual sample - no anomaly such as damage that could lead to air mixing was found.The bubble removal performance of actual sample (after rinsing) was confirmed.- the actual sample was inserted into a circuit consisting of tubes, and after filling with saline solution, it was replaced with bovine blood and circulated at a flow rate of 1.5 l/min.As a result, it was confirmed that priming was completed without air being mixed in.- 10ml of air was flowed from the blood inlet port side of oxygenator while bovine blood was circulating under the following conditions.No air to flow out of the oxygenator through the filter was found.* an arterial filter was connected to the blood outlet port side, and it was confirmed whether air flowed into the oxygenator and arterial filter.[bovine blood conditions] hb: 12g/dl, temp.: 37°c.[circulation conditions] blood flow rate: 0.5l/min, 1.0l/min and 1.5l/min, back pressure: 200mmhg record review the manufacturing record and the shipping inspection record of the actual sample.- no anomaly was found.Past complaint file - no other similar report of the product with the involved product code/lot number was found.Relevant ifu reference: "after priming, if air bubbles continue to appear, identify the cause and make necessary corrections.Remove the air while opening the purge line." terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key21098851
Report Number9681834-2024-00246
Device Sequence Number18428278
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)261031(10)231127
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RW
Device Catalogue NumberCX*FX05RW
Device Lot Number231127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/27/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown